| Model Number |
482318580 |
| Medical Device Problem Codes |
Material Separation (1562); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the tulip came off of 2 - xia 3 titanium polyaxial iliac screws post-operatively.Revision surgery has been performed were the devices were explanted.This report captures the second of the two screws.
Additional Manufacturer Narrative
A visual inspection was performed and the tulip head was found to be disengaged from screw shank.Tulip locking ring is deformed and fractured.Screw shank bulb has a deformation on one side of the bulb.Location of screw shank bulb deformation from rod and degree of tulip locking ring deformation indicates the tulip was most likely over angulated with respect to the shank.Locking ring fracture indicates a potential trauma event may have occurred.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history record review was performed for this lot, and one associated complaint was identified for a screw of the same dimensions, lot, and failure mode, which also indicates a potential trauma event may have occurred.No other events have been reported on this lot number.The xia 3 titanium polyaxial screw device ifu and surgical technique were reviewed: these implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.Improper selection, placement, positioning and fixation of these devices may result in unusual stress conditions reducing the service life of the implant.The most likely cause of the reported event was determined to be due to age of implantation and normal wear.Device was implanted for approximately 2 years, which is beyond the expected time of normal healing.A trauma event may have potentially contributed to event, but cannot be confirmed.
Event or Problem Description
Event or Problem Description
It was reported that the tulip came off of 2 - xia 3 titanium polyaxial iliac screws post-operatively.Revision surgery has been performed were the devices were explanted.Updated information was received on 03/25/2022 via medwatch uf/importer report # 2200710000-2021-8033: patient had lumbar sacral fusion.X-rays taken the next day and discovered that sacral screws failed and underwent 2 level fusion with screws.This report captures the second of the two screws.
Additional Manufacturer Narrative
This supplemental report is being filed to reflect the medwatch received on 03/25/2022.